MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that during surgery, they have noticed that the lens was cracked (possibly due to cartridge).Subsequently the lens was removed during initial procedure and completed with another lens.Patient had an enlargement of incision.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
10-dec-2024 09:40 am additional information has been provided in h.3., h.6., and h.11 the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified company cartridge and non-qualified viscoelastic were indicated.The company lens is only qualified for the company (b) and (c) cartridge.A handpiece was indicated that would be qualified for this lens when used with a qualified cartridge and viscoelastic combination.The root cause for the reported complaint was most likely related to a failure to follow the ifu.A non-qualified cartridge and non-qualified viscoelastic were used.The ifu instructs: company foldable intraocular lens (iol) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided the lens with 21.0 diopter lens was removed and replaced.The replacement lens information was not provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20631997
Report Number1119421-2024-02161
Device Sequence Number8144462
Product Code HQL
UDI-Device Identifier00380652555821
UDI-Public(01)00380652555821(17)280715(11)230718(10)15683542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.210
Device Lot Number15683542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/03/2025
Date Device Manufactured07/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale